Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Heaviness in head, weakness, weak digestion, high blood sugar level, lacking sleep. Have diabetes and hyperthyroidism

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
hello doctor. iam a 67 y old woman. Suffering from diabetes for last 15 years. also having hyperthyroid for last 30 years. No BP or other problem. I am a regular walker and walk for 30 min twice daily. Also i am very disciplined about my food habits. iam presently taking Janumet 50/1000 twice a day/ eurepa 4 mg thrice a day / lanctus 24 units per day / elthroxin 100mg once a day.
i feel nowdays very heavy in head. at times i feel suddenly very weak too. my sugar level generally varies between 130-180 ( fasting) & 150-220 non fasting. have also become emotionally very sensitive. My digestion too has weakened.I also lack sleep recently. please advice, the medicine iam taking are ok for me.any other suggestion if you feel which can be good for me. thanks.
Posted Tue, 25 Sep 2012 in Diabetes
Answered by Dr. Mayank Bhargava 1 hour later
Thanks for posting your query.
Your blood sugar both fasting and postprandial is in higher range.
Are you taking described medicines for diabetes since 15 years?
Do you have any other problem apart from mentioned symptoms?
Are your thyroid profile is within normal range? What is your present status?
Are you hypersensitive to sulfonylureas?
Heavy in head may be a side effect of Repaglinide. This drug may also cause dizziness.
Janumet and eltroxin is best and you should continue with these medication.
Regarding Eurepa, you should consult with physician/ endocrinologist and should reset your medicine strategy so that your blood sugar both fasting and postprandial will remain within controlled range.
You should go for serum C peptide status. This will tell that beta cells in pancreas (from where insulin is secreted)are still remaining or destroyed.
If still present then there is chance of treatment with oral tablets.
If beta cells are destroyed then there is no chance of oral treatment and you should go for insulin therapy.
You should consult with treating doctor. There are 2 possibilities: whether oral treatment dose is increased or regular insulin will be given before each meal.
Your fasting sugar is almost control (although it also needs few medicine for control), for controlling postprandial sugar whether insulin regular will be added or should take alpha glucosidase inhibitors.
You can also go for sulfonylureas.
Your indigestion problem may also be due to increased sugar level. As increased sugar level deranges autonomic nervous system and intestinal motility.
As such no investigation is available, but prokinetic medicine are available.
If you are emotionally sensitive with lack of sleep (also common in chronic disease), then you should take consultation with psychiatrist.
Put your views also.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor